MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Catalog Number 4002C0830
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.The hospital disposed of the device.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery (iia) using penumbra coil 400s (pc400s).During the procedure, the physician successfully placed one ruby coil using a non-penumbra microcatheter.The physician then attempted to place a pc400, however, while retracting to reposition the pc400, the embolization coil unintentionally detached within the vessel.The physician therefore used a snare device to remove the detached coil, and then completed the procedure using additional coils, new ruby coils, and the same microcatheter.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7651616
Report Number3005168196-2018-01299
Device Sequence Number2376458
Product Code HCG
UDI-Device Identifier00814548010564
UDI-Public00814548010564
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/18/2025
Device Catalogue Number4002C0830
Device Lot NumberF79609
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2018
Initial Report FDA Received Date06/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;